I will be getting facial injections in 2 weeks & have been advised to take artica montana & stop fish oil, asprin, & vitamin e. This is a list of what I currently use. Please advise if I should stop any others & when I may resume. Thank you: B-Complex, L-Lysine, CoQ-10, 5-HTP, Women’s One a Day, Alli, Ultra Probiotic, Zantrex, Mirilax, Vit C, Diethylpropion, Calcium, Vit B, Vit D, Vit K, Cyclobenzaprinex, Chromium, Kelp, Selenium, Topiramate, Hydrochlorothiazide, Prempro.
Should I Discontinue Any Of My Current Vitamins And Supplements If Getting Facial Injections?
Doctor Answers (2)
Discontinuing drugs or supplements before procedures?
When we inject fillers and Botox, very small needles are used. Small needles usually create small prick marks and only slight bleeding and bruising. But there are some herbs and drugs that have been associated with increased bruising and bleeding.
Some of these include Angelica root, Arnica flower, Anise, Asafoetida, Bogbean, Borage seed oil, Bromelain, Capsicum, Celery, Chamomile, Feverfew, Garlic, Ginger, Ginkgo, Horse chestnut, Licorice root, Lovage root, Eadowsweet, Onion, Parsey, Passionflower herb, Poplar, Quassia, Red clover, Rue, Sweet Clover, Turmeric, Willow bark, Danshen, Devil's claw, Dong quai, Papain, Vitamin E and others.
Not only aspirin but other commonly used drugs can interfere with prompt clotting and thus increase bruising and even the formation of small hematomas under the skin. Some of these include Advil, Motrin, Aleve, Nuprin and aspirin is found as one of the ingredients in drugs such as Excedrin, Midol, Pamprin, Pepto BIsmol and many other brands.
This is much more important when having some kinds of actual surgery, especially elective procedures such as blepharoplasty (eyelid surgery), rhinoplasty (nasal surgery) and facelift surgery.
So for patients who want to maximize their chances for unwanted bruising after a facial injection for aesthetic reasons, they can discontinue these for several days prior to seeing us. DRC
In my practice, vitamins and supplements are not discontinued before an Injectable Filler procedure.
I read your concern:
Your physician is concerned about bleeding and bruising after your procedure. Fish oil, aspirin, and vitamin E are considered by many to be blood-thinners. It may be best to heed the advice of your surgeon, as it can't hurt.
I routinely perform injectable filler procedures even if my patients are taking more potent blood-thinners like Plavix or Coumadin. Bruising may be worse, but I've never been comfortable discontinuing medications that are given to patients at risk for a heart attack, stroke, or other thrombo-embolic events.
I hope this is helpful for you.
Web reference: http://ericmjoseph.com/index.cfm/PageID/4247
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.